Alert archive / North Dakota / Wind Advisories in 2020
Wind Advisory 40, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Dec 1, 2020, 1:36 AM MST for 4 counties in North Dakota. It took effect at Dec 1, 2020, 10:00 AM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2020, 1:36 AM MST (08:36 UTC)
- In effect from
- Dec 1, 2020, 10:00 AM MST
- Expired
- Dec 1, 2020, 4:22 PM MST
- In force
- 6 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Bowman County, ND, Hettinger County, ND, Slope County, ND
The radar
The Bismarck radar (KBIS), 180 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2941 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
329 WWUS73 KBIS 010836 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 236 AM CST Tue Dec 1 2020 NDZ040-041-043-044-011645- /O.NEW.KBIS.WI.Y.0040.201201T1700Z-201202T0000Z/ Slope-Hettinger-Bowman-Adams- Including the cities of Marmarth, Mott, New England, Bowman, and Hettinger 136 AM MST Tue Dec 1 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * WHAT...Northwest winds 30 to 35 mph with gusts up to 50 mph expected. * WHERE...Slope, Hettinger, Bowman and Adams Counties. * WHEN...From 10 AM this morning to 5 PM MST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Small tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MJ
5 follow-up statements
513 WWUS73 KBIS 011200 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 600 AM CST Tue Dec 1 2020 NDZ040-041-043-044-012000- /O.CON.KBIS.WI.Y.0040.201201T1700Z-201202T0000Z/ Slope-Hettinger-Bowman-Adams- Including the cities of Marmarth, Mott, New England, Bowman, and Hettinger 500 AM MST Tue Dec 1 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * WHAT...Northwest winds 30 to 35 mph with gusts up to 50 mph expected. * WHERE...Slope, Hettinger, Bowman and Adams Counties. * WHEN...From 10 AM this morning to 5 PM MST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Small tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MJ
936 WWUS73 KBIS 011543 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 943 AM CST Tue Dec 1 2020 NDZ040-041-043-044-012345- /O.CON.KBIS.WI.Y.0040.201201T1700Z-201202T0000Z/ Slope-Hettinger-Bowman-Adams- Including the cities of Marmarth, Mott, New England, Bowman, and Hettinger 843 AM MST Tue Dec 1 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM MST THIS MORNING TO 5 PM MST THIS AFTERNOON... * WHAT...Northwest winds 30 to 35 mph with gusts up to 50 mph expected. * WHERE...Slope, Hettinger, Bowman, and Adams Counties. * WHEN...From 10 AM this morning to 5 PM MST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Small tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Hollan
628 WWUS73 KBIS 011821 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1221 PM CST Tue Dec 1 2020 NDZ040-041-043-044-020000- /O.CON.KBIS.WI.Y.0040.000000T0000Z-201202T0000Z/ Slope-Hettinger-Bowman-Adams- Including the cities of Marmarth, Mott, New England, Bowman, and Hettinger 1121 AM MST Tue Dec 1 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Northwest winds 30 to 35 mph with gusts up to 50 mph expected. * WHERE...Slope, Hettinger, Bowman, and Adams Counties. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Small tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Hollan
953 WWUS73 KBIS 012029 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 229 PM CST Tue Dec 1 2020 NDZ040-041-043-044-020000- /O.CON.KBIS.WI.Y.0040.000000T0000Z-201202T0000Z/ Slope-Hettinger-Bowman-Adams- Including the cities of Marmarth, Mott, New England, Bowman, and Hettinger 129 PM MST Tue Dec 1 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Northwest winds 30 to 35 mph with gusts up to 50 mph expected. * WHERE...Slope, Hettinger, Bowman, and Adams Counties. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Small tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Hollan
569 WWUS73 KBIS 012322 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 522 PM CST Tue Dec 1 2020 NDZ040-041-043-044-020030- /O.CAN.KBIS.WI.Y.0040.000000T0000Z-201202T0000Z/ Slope-Hettinger-Bowman-Adams- Including the cities of Marmarth, Mott, New England, Bowman, and Hettinger 422 PM MST Tue Dec 1 2020 ...WIND ADVISORY IS CANCELLED... Winds will taper off across southwest North Dakota over the next few hours. Therefore, the wind advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Nov 30, 10:47 PM MST, 2 hours 49 minutes earlier.
Area forecast discussion, Nov 30, 10:47 PM MST, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1147 PM CST Mon Nov 30 2020 .UPDATE... Issued at 1147 PM CST Mon Nov 30 2020 Overnight lows from previous update still look okay, so no major changes with this update, just blended in the latest observations. UPDATE Issued at 948 PM CST Mon Nov 30 2020 Overall, we lowered the minimum temperatures tonight about 2 to 3 degrees across the region. With dry air in place and only thin clouds west we will probably radiate a bit more. Otherwise current forecast looks ok. UPDATE Issued at 600 PM CST Mon Nov 30 2020 A major downstream eastern CONUS upper low will block most of the western energy from moving very far east over the next few days, shunting the energy into the southwest US. The result should be air piling up into a narrow negatively tilted upper ridge over the Northern Rockies into Montana. This upper ridge will eventually flop over into the Northern Plains by the end of the week as teh southwest upper low slides slowly east. While the southwest US gets the cool upper low, the Northern Plains region will continue to be above normal and generally dry, with just a brief shot of some light snow Tuesday night west. Tonight, we expect mainly clear skies in the evening, with increasing clouds west late. Temperatures will be a little bit of a challenge, as the air is again dry with early radiational cooling. For now we will continue to monitor the low temperatures tonight, and see if we need to lower them later. Current forecast looks ok. && .SHORT TERM...(Today through Tuesday night) Issued at 220 PM CST Mon Nov 30 2020 Forecast highlights in the short term period will be resultant weather expected with an upper low and associated cold front Tuesday through early Wednesday. Currently, shortwave upper level ridge axis over the western/central Dakotas, with a potent S/WV trough moving east towards the Montana Rockies. WAA ahead of the upper ridge overspreading the Northern Plains this afternoon. Coupled with a west/southwest mixing wind and plenty of sunshine, this has resulted in mild temperatures today well into the 40s most areas along with a few lower 50s. Upper level ridge continues east tonight into the eastern Dakotas. The S/WV trough morphs into a closed low as it propagates east into eastern Montana, and will push a surface trough into the central Dakotas by 12Z Tuesday morning. Continued WAA, some upper clouds, and a better mixing wind tonight ahead of the trough will keep temperatures milder, from the teens east to mid/upper 20s west. The eastern MT low moves south into the southern Rockies Tue, as a northern stream upper level low over Saskatchewan early Tuesday morning drops slowly southward to the International Border during the day Tuesday. The northern stream low will drive a strong cold front across North Dakota during the morning and afternoon. Gusty northwest winds can be expected along to behind the frontal passage, though sub- advisory criteria with at most 30-35 kts within the mixed layer. Best pressure rises occur Tue AM across eastern Montana and far western ND, where we could see a few stronger gusts to near 45 mph. Atmospheric profiles suggest limited moisture with the FROPA, so right now only expecting an increase in low/mid clouds and no precipitation through Tue afternoon. The upper low drops south across western ND Tuesday night. Models in fair agreement this will be our best window for some light precipiation across the west underneath the low, with a saturated atmosphere from near the surface upwards to 500mb. A few tenths of snow accumulation possible. Farther east, less moisture and lift to work with so kept it dry, though wouldn't rule out a few flurries. .LONG TERM...(Wednesday through Monday) Issued at 220 PM CST Mon Nov 30 2020 Upper level low continues to push south on Wednesday, eventually merging with another upper low across the Southern plains Wednesday night/Thursday. Surface high pressure will dry things out for our region on Wednesday, though it remains cooler with highs from the upper 20s to low 30s. Strong upper level high pressure rebuilds across the Western CONUS later in the week, bringing milder air back into the Dakotas and dry weather through next weekend. Models hinting at areas of low pressure trying to break down the ridge late in the period, but as of now all indications show dry and mild through early next week, then possibly a pattern change later next week. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1147 PM CST Mon Nov 30 2020 A cold front is expected to move into western North Dakota Tuesday morning, bringing gusty northwest winds and some low VFR to MVFR ceilings. Slight chance of snow in western North Dakota after 00Z, but not enough confidence to include in the TAF with this update. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...MJ SHORT TERM...NH LONG TERM...NH AVIATION...MJ
Hazardous weather outlook, Nov 30, 10:46 PM MST, 2 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1146 PM CST Mon Nov 30 2020 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-020600- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 1146 PM CST Mon Nov 30 2020 /1046 PM MST Mon Nov 30 2020/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. MJ
Nearby
Wind Advisories in North Dakota, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.